Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 66, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 19, 2008, 5:41 AM CDT for Falls County, Freestone County, Limestone County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2008, 5:41 AM CDT (10:41 UTC)
- Expired
- Aug 19, 2008, 8:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Falls County, TX, Freestone County, TX, Limestone County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 153 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 8:33 AM CDT | FLASH FLOOD | Thornton, TX | NUMEROUS BRIDGES UNDER WATER BETWEEN KOSSE...THORNTON AND GROESBECK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 573 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 191041
FFWFWD
TXC145-161-293-191345-
/O.NEW.KFWD.FF.W.0066.080819T1041Z-080819T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
541 AM CDT TUE AUG 19 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN FALLS COUNTY IN NORTH CENTRAL TEXAS
SOUTHERN FREESTONE COUNTY IN NORTH CENTRAL TEXAS
SOUTHERN LIMESTONE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 845 AM CDT
* AT 540 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN 19 MILES SOUTHWEST OF GROESBECK...
MOVING NORTHEAST AT 17 MPH. RADAR INDICATES THAT 1 TO 3 INCHES
OF RAIN HAS ALREADY FALLEN FROM KOSSE...TO THORNTON...TO JUST
SOUTH OF GROESBECK. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE
THROUGH 845 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...TEAGUE...FAIRFIELD AND FAIRFIELD LAKE STATE PARK.
WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. IT
ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE WATER OF AN UNKNOWN DEPTH COVERS THE
ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST
SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH
YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3117 9673 3142 9685 3189 9603 3183 9597
3180 9598 3177 9594 3177 9590 3173 9587
3170 9587 3169 9586 3170 9583 3166 9579
$$1 follow-up statement
000
WGUS74 KFWD 191159
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
659 AM CDT TUE AUG 19 2008
TXC145-161-293-191345-
/O.CON.KFWD.FF.W.0066.000000T0000Z-080819T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREESTONE TX-LIMESTONE TX-FALLS TX-
659 AM CDT TUE AUG 19 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
NORTHEASTERN FALLS...SOUTHERN LIMESTONE AND FREESTONE COUNTIES...
AT 657 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN OVER THE WARNED AREA. THE STORMS
PRODUCING THE HEAVY RAINFALL ARE NEARLY STATIONARY. RADAR INDICATES
THAT 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN...PARTICULARLY IN
FREESTONE AND MILAM COUNTY. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE
THROUGH 845 AM CDT. WATER WAS REPORTED OVER HIGHWAY 14 NEAR THE
MILAM AND LIMESTONE COUNTY LINE.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE FAIRFIELD LAKE STATE PARK...TEAGUE AND FAIRFIELD.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE WATER OF AN UNKNOWN DEPTH COVERS THE
ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST
SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH
YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3117 9673 3142 9685 3189 9603 3183 9597
3180 9598 3177 9594 3177 9590 3173 9587
3170 9587 3169 9586 3170 9583 3166 9579
$$
82/JLDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 2:40 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 19, 2:40 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 240 AM CDT TUE AUG 19 2008 .DISCUSSION... CHALLENGING FORECAST EARLY THIS MORNING...MAINLY IN REGARDS TO CONVECTIVE TRENDS RELATED TO UPPER LOW NOW SWINGING SEWD ACROSS THE CHILDRESS/WICHITA FALLS AREAS...WHERE NOCTURNALLY...MOST CONCENTRATED CONVECTION HAS FOCUSED IN/JUST EAST OF THE CENTER OF THIS CIRCULATION ALOFT. GUT FEELING IS THIS SYSTEM IS TAKING ON HYBRID CHARACTERISTICS OF A WARM CORE/TROPICAL/ AND COLD CORE SYSTEM NOW THAT IT/S ENTERING A REGION OF TROPICAL-LIKE MOISTURE. WITH SLOW SEWD DRIFT OVER N TX EXPECTED TODAY AND STRIPE OF BETTER MOISTURE BEING OVER THE NE 1/2 OF N TX...THIS IS HOW WELL ALIGN BEST POPS/ WEATHER AS WELL. CATEGORICAL NRN/ERN COUNTIES...TAPERING DOWN TO LIKELY/CHANCE POPS OVER THE SW...WHERE SOME DRIER MID-LVL AIR WILL LIKELY ENTRAIN IN FOR MORE DIURNAL/SCATTERED COVERAGE. PER RADAR/GAGE QPF AMOUNTS PAST 24 HRS...AND EXPECTED QPF TODAY OVER AREAS N OF I-20/E OF I-35...WE HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR THOSE AREAS ALONG/NORTH OF I-20 CORRIDOR AND ALONG/EAST OF I-35 CORRIDOR. THOUGH RAIN AND STORMS WILL BE PERIODIC OVER CONSTANT ...THE THOUGHT HERE IS THAT WITH SUCH RICH MOISTURE BEING LIFTED BY SHORTWAVE ENERGY ANY SCATTERED THUNDERSTORMS WILL BE PROFICIENT RAIN MAKERS WITH SOME 1-3 INCH AMOUNTS...WITH ISOLATED AMOUNTS IN EXCESS OF 4 INCHES NOT OUT OF THE QUESTION. A WEAK SFC LOW WILL SHUNT SSE AND DRAG A WEAK FRONT THROUGH WRN HALF OF CWA TONIGHT INTO WED...WITH BEST MOISTURE/LIFT E OF I-35 AND WILL HOLD HIGHEST POPS OVER ERN COUNTIES...LOWER TO THE WEST. UPPER LOW WILL BEGIN TO SLOWLY LIFT NNE AWAY FROM AREA WED NIGHT/THURS AS KICKER SYSTEM BEGINS DROPPING SE THROUGH THE PAC NW/ROCKIES. DURING THIS TIME...WE EXPECT MORE DIURNAL TYPE ACTIVITY WITH BETTER CHANCES E OF I-35. BY LATE THURS INTO FRI...SYSTEM LIFTS AWAY AND SUB- TROPICAL RIDGE WILL BUILD IN BEHIND IT WITH DRIER/HOTTER WEATHER THE RESULT. WEVE LIKELY BEEN SPOILED WITH THESE COOLER TEMPS...BUT THE 90S WILL RETURN AS WE REMAIN IN THE LATTER HALF OF AUGUST. LOW POPS NEXT WEEKEND ONLY DUE TO WEAKNESS IN UPPER LEVELS OVER EAST TX...BUT CONFIDENCE NOT GOOD THIS FAR OUT. /05 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 80 70 84 72 91 / 90 60 40 20 20 WACO, TX 85 69 87 70 92 / 70 50 40 20 20 PARIS, TX 75 66 80 66 87 / 100 70 60 40 40 DENTON, TX 78 67 83 68 90 / 100 60 40 20 20 MCKINNEY, TX 77 66 82 67 89 / 100 70 60 30 20 DALLAS, TX 79 70 83 72 90 / 90 60 50 20 20 TERRELL, TX 78 69 82 69 90 / 90 70 60 30 30 CORSICANA, TX 82 70 85 69 92 / 80 70 50 30 20 TEMPLE, TX 84 69 87 69 92 / 70 50 40 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 6 AM CDT THIS MORNING THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ091>095-100>107-118>123-133>135-145>148-158>162-174-175. && /05
Hazardous weather outlook, Aug 19, 3:17 AM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 317 AM CDT TUE AUG 19 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 317 AM CDT TUE AUG 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR SCATTERED THUNDERSTORMS TODAY AND TONIGHT THAT MAY PRODUCE LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING STRIKES. HOWEVER...THE MAIN HAZARDOUS THREAT FOR TODAY AND TONIGHT WILL BE THE POTENTIAL FOR FLASH FLOODING DUE TO VERY HEAVY RAINFALL ACROSS NORTH TEXAS. WIDESPREAD RAINFALL ACCUMULATIONS OF ONE TO THREE INCHES ARE EXPECTED TODAY WITH SOME LOCATIONS POTENTIALLY RECEIVING OVER FOUR INCHES OF RAIN. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 6 PM FOR LOCATIONS NORTH AND EAST OF A LINE FROM GRAHAM TO FORT WORTH TO KILLEEN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH TEXAS WEDNESDAY THROUGH THURSDAY. LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL CONTINUE TO BE THE MAIN THREATS. THUNDERSTORM CHANCES WILL END FROM WEST TO EAST ON THURSDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE SOUTHEAST AND EAST ON FRIDAY AFTERNOON AND SATURDAY. THUNDERSTORM CHANCES THEN OVERSPREAD ALL OF NORTH TEXAS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 82/JLD
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 9:59 PM CDT | Areal Flood Advisory | FWD | Anderson, Freestone, Leon | 2 hr |
| Aug 19, 2:50 AM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Collin, Cooke, Dallas and 32 more | 40 hr |
| Aug 19, 4:45 AM CDT | Areal Flood Advisory | FWD | Jack, Wise | 90 min |
| Aug 19, 5:18 AM CDT | Flash Flood Warning | FWD | Jack, Montague, Wise | 3 hr |
| Aug 19, 5:59 AM CDT | Areal Flood Advisory | FWD | Van Zandt | 2 hr |
| Aug 19, 6:29 AM CDT | Areal Flood Warning | FWD | Jack | 3 hr |
| Aug 19, 6:44 AM CDT | Flash Flood Warning | FWD | Falls, Milam, Robertson | 3 hr |
| Aug 19, 8:37 AM CDT | Flash Flood Warning | FWD | Falls, Freestone, Leon, Limestone, Robertson | 4 hr |
| Aug 19, 9:11 AM CDT | Areal Flood Advisory | FWD | Cooke | 2 hr |
| Aug 19, 11:20 AM CDT | Areal Flood Advisory | FWD | Denton | 115 min |
| Aug 19, 12:20 PM CDT | Flash Flood Warning | FWD | Denton | 115 min |
| Aug 19, 12:30 PM CDT | Areal Flood Warning | FWD | Freestone, Leon, Limestone, Robertson | 4 hr |
| Aug 19, 2:14 PM CDT | Flash Flood Warning | FWD | Denton | 61 min |
| Aug 19, 2:18 PM CDT | River Flood Warning | FWD | Leon, Robertson | 66 hr |
| Aug 19, 3:18 PM CDT | Flash Flood Warning | FWD | Denton | 117 min |
| Aug 19, 5:01 PM CDT | Areal Flood Advisory | FWD | Bosque | 89 min |
| Aug 19, 5:13 PM CDT | Special Weather Statement | FWD | Bosque | 32 min |
| Aug 19, 5:19 PM CDT | Areal Flood Advisory | FWD | Johnson | 117 min |
| Aug 19, 5:40 PM CDT | Special Weather Statement | FWD | McLennan | 35 min |
| Aug 19, 6:34 PM CDT | Special Weather Statement | FWD | Hood | 26 min |
| Aug 19, 6:50 PM CDT | Flash Flood Warning | FWD | McLennan | 113 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.